Michelle Sword, a 45-year-old mother from Carterton, Oxfordshire, narrowly escaped death after using a weight-loss drug she purchased online. In 2020, Michelle initially bought a ‘skinny jab’ which effectively helped her lose weight. However, when she bought another dose online in 2023, she experienced a severe medical emergency.
After injecting herself with the weight-loss pen, which belongs to a group of drugs known as GLP-1 RAs originally developed for diabetes treatment, Michelle rapidly experienced confusion and disorientation. Within 15 minutes, she collapsed and suffered a seizure in front of her daughter, caused by dangerously low blood sugar levels.
Recounting the incident, Michelle said that the drug’s administration seemed different this time, with the dosage dial not stopping as expected. She ended up injecting more than intended. Shortly after, she began feeling strange and lost consciousness.
Her daughter Cadie witnessed the alarming episode and immediately called for help, told the New York Post. Paramedics responded quickly, recognizing that Michelle’s blood sugar levels had plummeted. The situation worsened when Michelle had a seizure en route to John Radcliffe Hospital in Oxford.
Reflecting on her ordeal, Michelle explained that she had initially used the skinny jab in 2020, during the lockdown, and had successful weight loss results. But a few months ago, concerned about gaining weight again, she decided to repurchase the drug. The ease of obtaining it online without any medical consultation added to her decision, a choice she deeply regrets now.
Michelle expressed her embarrassment and remorse for putting herself in such a dangerous situation, emphasizing that no goal is worth risking one’s life. She apologized to her children and vowed never to take such risks again, highlighting the importance of safety and health over weight loss.